Heavy Rain, Marquette
- When
- September 7, 12:30 PM EST to September 8, 5:30 AM EST
- Where
- Marquette County, 1.18 mi SW of Marquette
- Reported by
- CoCoRaHS
- Coordinates
- 46.540, -87.400
Measured rainfall of 2.21 inches fell in Marquette.
A pair of disturbances moving through an upper trough resulted in numerous showers and heavy rainfall in Marquette from the afternoon of the 7th into the morning of the 8th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MQT wrote it up.
A pair of disturbances moving through an upper trough resulted in numerous showers and heavy rainfall in Marquette from the afternoon of the 7th into the morning of the 8th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Sep 7, 6:27 AM EST, 6 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 727 AM EDT FRI SEP 7 2012 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 424 AM EDT FRI SEP 7 2012 CURRENTLY...NUMEROUS RAIN SHOWERS ARE LOCATED GENERALLY ALONG AND S OF A LINE FROM THE APOSTLE ISLANDS TO CMX TO STANNARD ROCK. THESE SHOWERS ARE THE RESULT OF FORCING FROM A SHORTWAVE NOR OVER THE FAR NW CORNER OF MN...FORCING FROM THE LEFT EXIT REGION OF A 250MB 100KT JET...AND FORCING FROM A BAND OF FGEN OVER THE CWA. THE HEAVIEST PRECIP AND WESTWARD EXTENT OF THE PRECIP IS PUSHING E AS THE SHORTWAVE MOVES CLOSER. EXPECT THE BEST BAND OF PRECIP TO BE FROM NEAR MENOMINEE TO E OF NEWBERRY BY AROUND 15Z TODAY. AS THE DAY GOES ON...PRECIP CHANCES WILL GENERALLY DECREASE AS THE SHORTWAVE TROUGH AXIS MOVES OVER THE W/CENTRAL CWA BY 00Z SAT. 850MB TEMPS WILL FALL TO AROUND 5C ACROSS MUCH OF THE CWA BY 00Z SAT AND DOWN TO 3-4C BY 06Z SAT. WITH LAKE SFC TEMPS AROUND 18C...THERE SHOULD BE ENOUGH LAKE INDUCED INSTABILITY FOR LIGHT LAKE EFFECT RAIN LATE THIS AFTERNOON THROUGH MUCH OF TONIGHT. AGREE WITH PREVIOUS SHIFT THAT BEST COVERAGE/HIGHEST INTENSITY OF THE SHOWERS WILL BE OVER THE NCENTRAL CWA WHERE BANDS WILL BE PRECONDITIONED OFF LAKE NIPIGON. ALSO...AGREE THAT ALTHOUGH LAKE EFFECT TYPICALLY INCREASES LATE AT NIGHT WHEN DIURNAL COOLING ENHANCES IT...DRYING/INCREASINGLY ANTICYCLONIC LARGER SCALE FLOW LATE WILL PROBABLY OUTWEIGH THE DIURNAL COMPONENT TONIGHT. IT COULD GET QUITE CHILLY TONIGHT OVER THE INTERIOR WEST WHERE TEMPS ARE FORECAST TO FALL TO AROUND 40 IN TYPICAL COLD SPOTS. ALSO...IT LOOKS LIKE WE WILL SEE MODERATE TO HIGH RISKS OF RIP CURRENTS TONIGHT. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 424 AM EDT FRI SEP 7 2012 SATURDAY... WILL START OUT SATURDAY WITH STRONG HIGH PRESSURE SET UP FROM THE 4 CORNERS REGION UP THROUGH MT AND W CANADA. FAIRLY STACKED LOW PRESSURE JUST NE OF JAMES BAY WILL BE PUSHING YET ANOTHER TROUGH FROM S MANITOBA THROUGH UPPER MI DURING THE DAY SATURDAY. THIS TROUGH WILL BE ENHANCED BY THE S SFC LOW RIDING UP ALONG THE COLD FRONT /ACROSS LAKE ERIE AT 12Z SATURDAY/...DEEPENING OVER FAR SE ONTARIO BY 00Z SUNDAY. THE RESULT WILL BE CONTINUED N-NW FLOW AND A SHOWER ACTIVITY NEAR LAKE SUPERIOR. SATURDAY NIGHT THROUGH SUNDAY NIGHT... SFC HIGH PRESSURE SET UP OVER THE PLAINS STATES...THROUGH CENTRAL CANADA...AT 00Z SUNDAY WILL SLOWLY EDGE E AND BE DIRECTLY OVERHEAD FROM 00-06Z MONDAY. THERE IS A BIT OF A DISAGREEMENT WRT TO THE 500MB FLOW...WITH ALL MODELS SHOWING MAINLY NW FLOW...THE 06/12Z ECMWF IS A BIT MORE EXAGGERATED WITH NNW. THE COOLEST NIGHT LOOKS TO BE SUNDAY NIGHT...WITH A FEW LOCATIONS INLAND FROM THE LAKES FALLING INTO THE 30S. MONDAY AND MONDAY NIGHT... THE CONSENSUS IS TO HAVE THE HIGH AMPLITUDE 500MB RIDGE OVERHEAD MONDAY NIGHT...AS THE SFC HIGH SLOWLY EDGES EASTWARD. EXPECT WARMER S/SW WINDS TO RETURN AND INCREASE DURING THE DAY MONDAY. TEMPS MONDAY NIGHT SHOULD REMAIN WARM...DESPITE A MOSTLY CLEAR SKY...THANKS TO WIND 5-10KTS OUT OF THE S. .TUESDAY THROUGH WEDNESDAY... THERE IS STILL SIGNIFICANT UNCERTAINTY WITH THE NEXT 500MB LOW/TROUGH NEARING FROM NW CANADA ON TUESDAY...PUSHING ACROSS N TO CENTRAL MANITOBA BY 00Z WEDNESDAY. THE GOOD NEWS FOR THE UPPER GREAT LAKES IS THAT THE SFC COLD FRONT PUSHING TOWARD OUR REGION LOOKS FAIRLY SIMILAR GIVEN THE 128 PLUS HOUR FCST. DOWNSLOPE LOCATIONS NEAR LAKE SUPERIOR WILL LIKELY RISE INTO THE 80S TUESDAY...AHEAD OF THE COLD FRONT. THE 06/12Z ECMWF IS APPROX 6 HRS FASTER WITH THE COLD FRONT...NEARLY BISECTING THE CWA AT 06Z WEDNESDAY...BEFORE EXITING TO THE E SHORTLY AFTER SUNRISE. EXPECT WEAK HIGH PRESSURE TO SLOWLY PUSH IN WEDNESDAY...AS THE MAIN SFC LOW SPINS OVER HUDSON BAY. THE 07/00Z SOLUTIONS DO LOOK A BIT MORE REASONABLE...AND SLIGHTLY SLOWER WITH THE COLD FRONT PASSAGE WEDNESDAY NIGHT INTO THURSDAY. .THURSDAY... ZONAL TO SW FLOW WILL BE LIKELY ALOFT...WITH HIGH PRESSURE BEING SUGGESTED TO REMAIN STRONG BY THE 06/18Z GFS...WHILE THE ECMWF ATTEMPTS TO DIG ITS LINGERING SFC LOW SOUTHWARD...WITH ANOTHER COLD FRONT SLIDING ACROSS UPPER MI THURSDAY NIGHT. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING) ISSUED AT 726 AM EDT FRI SEP 7 2012 A SHORTWAVE TROUGH MOVING INTO THE REGION TODAY WILL CONTINUE TO SUPPORT SHOWERS AT SAW. OTHERWISE...THIS FEATURE WILL LEAD TO COOLER MID LEVEL TEMPERATURES AND LAKE EFFECT PRECIPITATION THIS AFTERNOON INTO TONIGHT...BEFORE DRY AIR COMES IN FROM THE W LATE IN THE TAF PERIOD LEADING TO FEWER CLOUDS AND AN END TO PRECIP. LESS CONFIDENCE IN LAKE EFFECT RAIN COVERAGE OVER THE W...SO PUT VCSH IN IWD/CMX. OVERALL TREND IS TO HAVE IMPROVING CIGS AND VIS AT CMX AND IWD...BUT HAVE WORSENING CONDITIONS AT SAW DUE TO PROXIMITY OF MORE MOISTURE. && .MARINE...(FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE) ISSUED AT 424 AM EDT FRI SEP 7 2012 UNSTABLE CONDITIONS ON LAKE SUPERIOR WILL CONTINUE WITH COLDER AIR MOVING ACROSS THE LAKE THROUGH SAT NIGHT WHICH WILL ALLOW WINDS UP TO 30 KNOTS TO DEVELOP EARLY THIS MORNING AND TONIGHT. THIS WILL ALLOW SOME HIGHER WAVES TO DEVELOP AS WELL AND MAKE IT QUITE CHOPPY WITH WAVES IN BOTH THOSE PERIODS BUILDING UP TO 8 FEET ON LAKE SUPERIOR. ANOTHER TROUGH WILL MOVE ACROSS LAKE SUPERIOR SATURDAY INTO SATURDAY NIGHT...BRINGING INCREASED WINDS UP TO 30 KNOTS LATE SATURDAY INTO SUNDAY. THE APPROACH OF HIGH PRESSURE AND A WEAKENING PRES GRADIENT LATER SUNDAY WILL CAUSE WINDS TO SLOWLY DIMINISH INTO MON. ONCE THE HIGH PASSES TO THE E...A STRONGER S WIND WILL DEVELOP MON NIGHT INTO TUESDAY. && .MQT WATCHES/WARNINGS/ADVISORIES... UPPER MICHIGAN... NONE. LAKE SUPERIOR... NONE. LAKE MICHIGAN... NONE. && SHORT TERM...TITUS LONG TERM...KF AVIATION...TITUS MARINE...TITUS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 426 AM EDT FRI SEP 7 2012 MIZ005-006-081200- MARQUETTE-ALGER- 426 AM EDT FRI SEP 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS AN ELEVATED RISK OF RIP CURRENTS ALONG THE ALGER COUNTY BEACHES TODAY...AND ALONG THE ALGER AND MARQUETTE COUNTY BEACHES TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE ELEVATED RISK OF RIP CURRENTS WILL CONTINUE SATURDAY THROUGH SUNDAY EVENING ALONG THE BEACHES OF ALGER AND MARQUETTE COUNTIES. .SPOTTER INFORMATION STATEMENT... THE NEED FOR SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. MIZ001>004-007-009>014-084-085-081200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-LUCE-GOGEBIC-IRON- DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-SOUTHERN HOUGHTON- NORTHERN SCHOOLCRAFT- 426 AM EDT FRI SEP 7 2012 /326 AM CDT FRI SEP 7 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NEED FOR SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LSZ162-240>251-263>267-081200- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 426 AM EDT FRI SEP 7 2012 /326 AM CDT FRI SEP 7 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NEED FOR SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-081200- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 426 AM EDT FRI SEP 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NEED FOR SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME.
The national radar mosaic for the moment the first event began.
2 heavy rain. Local standard time, as filed.
Measured rainfall of 2.21 inches fell in Marquette.
The observer four miles southeast of Harvey measured 2.57 inches of rainfall.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2012Every state in 2012This day in weather historyWarnings in Michigan, September 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 409885, 409886.